Jul 29, 2010
I have been positive for at least 10 years now, and I am just getting to a place where I need to start medication now. (CD4 is 216, and VL is 11094) Doc wants to put me on Atripla, depending on the results to test what I might be immune to. My main concern in the fact that I work 40 hours a week, working retail, and I am worried that the medication will make me feel "blown". I have briefly taken an antianxiety medicine before that gave me this "dumb" feeling, and I had to miss several days of work from one pill. In the discription of side effects it talks about how it might make you dizzy, and have problems concentrating. Does that mean I will have this blown feeling? I have heard a lot of good things about this drug, and I know there are far worse side effects, but I just want to live as normal of a life as possible, work hard, play hard, and just live hard. This is the first time I have ever been medicated for this, and I am just worried about the quality of life now. I also do not want anyone to know I am positive outside of a few good friends who already know. Haven't even come out to my family yet, and truthfully I do not want to be seen as dying, so the less it shows the better. Any words of wisdom?
| Response from Dr. McGowan
Thanks for your post. I would look at starting meds as an opportunity to finally fight back against this infection you have had for 10 years. That being said the treatment should not make you feel worse than the ailment. Although Atripla can cause the symptoms you describe: dizziness, vivid dreams, "feeling like a zombie" at times, most people tolerate it very well. Even those who get these symptoms often feel better after a couple of weeks. After all Atripla is the most commonly used regimen for people with HIV in the US, so it is pretty well tolerated. It is important to take it at bedtime, on an empty stomach which may lessen the symptoms and let you "sleep through" most of it. If you are unsure about how you will feel, start it on a night before a weekend or a few days off to see how you react and give a chance for your body to accommodate. It is important to know about these possible side effects because you will be able to deal with them and expect them if they occur...no you are not going crazy. But remember most people do fine, and the meds work very well. If you do have side effects, have a plan with your doctor about what to do...how to reach him/her. That will also give you some reassurance.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
- Can You Catch Hepatitis From Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.